Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 28, 2017, 5:21 PM CST for 4 counties in Arkansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 5:21 PM CST (23:21 UTC)
- Expired
- Feb 28, 2017, 6:00 PM CST
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
Counties Faulkner County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 5:40 PM CST | HAIL 1 | Williams Junction, AR | |
| Feb 28, 5:46 PM CST | HAIL 1 | Little Italy, AR | |
| Feb 28, 5:49 PM CST | HAIL 1.5 | Monnie Springs, AR | |
| Feb 28, 5:55 PM CST | HAIL 4.5 | Monnie Springs, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 3:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
990
WFUS54 KLZK 282321
TORLZK
ARC045-105-119-125-010000-
/O.NEW.KLZK.TO.W.0003.170228T2321Z-170301T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
521 PM CST TUE FEB 28 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southeastern Perry County in central Arkansas...
Southwestern Faulkner County in central Arkansas...
North central Saline County in central Arkansas...
Northwestern Pulaski County in central Arkansas...
* Until 600 PM CST
* At 521 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Williams Junction, or 12 miles
northeast of Hot Springs Village, moving northeast at 40 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Little Rock... North Little Rock...
Conway... West Little Rock...
Maumelle... Mayflower...
Pinnacle Mountain State Park... Little Italy...
Wye Mountain... Morgan...
Chenal Valley... Williams Junction...
Roland in Pulaski County... Marche...
Bigelow... Fourche...
Wye... Natural Steps...
Palarm... Paron...
This includes the following highways...
Interstate 40 between mile markers 126 and 144.
Interstate 430 between mile markers 9 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3470 9285 3484 9288 3501 9260 3511 9242
3479 9234 3476 9255
TIME...MOT...LOC 2321Z 238DEG 34KT 3478 9279
TORNADO...RADAR INDICATED
HAIL...3.00IN
$$
Cavanaugh2 follow-up statements
026
WWUS54 KLZK 282334
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
534 PM CST TUE FEB 28 2017
ARC045-105-119-125-010000-
/O.CON.KLZK.TO.W.0003.000000T0000Z-170301T0000Z/
Perry AR-Faulkner AR-Saline AR-Pulaski AR-
534 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN PERRY...SOUTHWESTERN FAULKNER...NORTHERN SALINE AND
NORTHWESTERN PULASKI COUNTIES...
At 533 PM CST, a severe thunderstorm capable of producing a tornado
was located near Wye Mountain, or 13 miles southeast of Perryville,
moving northeast at 40 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely. This storm may produce extremely dangerous softball
sized hail!
Locations impacted include...
Little Rock... North Little Rock...
Conway... West Little Rock...
Maumelle... Mayflower...
Pinnacle Mountain State Park... Little Italy...
Wye Mountain... Morgan...
Roland in Pulaski County... Chenal Valley...
Marche... Fourche...
Wye... Natural Steps...
Palarm... Ferndale...
This includes the following highways...
Interstate 40 between mile markers 126 and 144.
Interstate 430 between mile markers 9 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3477 9272 3486 9276 3501 9260 3511 9242
3479 9234 3478 9255
TIME...MOT...LOC 2333Z 238DEG 34KT 3484 9267
TORNADO...RADAR INDICATED
HAIL...4.00IN
$$
Cavanaugh828
WWUS54 KLZK 282346
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
546 PM CST TUE FEB 28 2017
ARC125-282356-
/O.CAN.KLZK.TO.W.0003.000000T0000Z-170301T0000Z/
Saline AR-
546 PM CST TUE FEB 28 2017
...THE TORNADO WARNING FOR NORTHERN SALINE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for central
Arkansas.
LAT...LON 3485 9261 3491 9265 3495 9265 3497 9262
3500 9261 3501 9260 3506 9241 3485 9235
TIME...MOT...LOC 2346Z 238DEG 34KT 3491 9254
$$
ARC045-105-119-010000-
/O.CON.KLZK.TO.W.0003.000000T0000Z-170301T0000Z/
Perry AR-Faulkner AR-Pulaski AR-
546 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR EASTERN
PERRY...SOUTHWESTERN FAULKNER AND NORTHWESTERN PULASKI COUNTIES...
At 546 PM CST, a severe thunderstorm capable of producing a tornado
was located over Roland in Pulaski County, or 8 miles northwest of
Maumelle, moving northeast at 40 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Conway... Maumelle...
Mayflower... Morgan...
Little Italy... Roland in Pulaski County...
Marche... Wye Mountain...
Natural Steps... Palarm...
Wye...
This includes Interstate 40 between mile markers 130 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3485 9261 3491 9265 3495 9265 3497 9262
3500 9261 3501 9260 3506 9241 3485 9235
TIME...MOT...LOC 2346Z 238DEG 34KT 3491 9254
TORNADO...RADAR INDICATED
HAIL...4.00IN
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 28, 2:59 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 28, 2:59 PM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 259 PM CST Tue Feb 28 2017 .SHORT TERM...Tonight Through Thursday Focus this afternoon is on the chances of showers and thunderstorms for tonight. The latest sounding...18Z...indicates a strong cap at about 3000 feet. The atmosphere will need a little more heating to break this cap and allow thunderstorms develop. A strong jet streak should come across the state around 03Z tonight and provide additional lift. The enhanced risk of severe thunderstorms continues for mainly the northern half of the area with a slight risk elsewhere. The cold front in the plains will not move through the state until after midnight. This will bring another chance of strong thunderstorms. Large hail, storng winds and tornadoes are all possible through the night. Expect the thunderstorms and cold front to exit the eastern part of the state during Wednesday morninig. Gusty south winds will be ahead of the front and will turn to the northwest behind the front and remain gusty. Will issue a Lake Wind Advisory due to the strong winds. All rain should be out of eastern Arkansas by noon Wednesday. Expect winds to diminish through the afternoon as the gradient relaxes. High temperatures Wednesday will be in the mid 50s to mid 70s...and upper 50s to mid 60s for Thursday. && .LONG TERM...Thursday Night Through Tuesday The period will begin with dry weather, and close to seasonal temperatures. It may be cool enough for a freeze in parts of northern Arkansas Friday morning. After that, a warming trend is expected. This will happen as a large area of high pressure exits toward the southeast United States, and winds around the high become more southerly. As temperatures go up, a storm system will approach from the Plains late in the weekend and early next week. That will result in isolated to scattered showers and thunderstorms Sunday and Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 62 34 61 / 70 60 0 0 Camden AR 62 70 37 64 / 60 40 0 0 Harrison AR 48 57 32 59 / 60 30 0 0 Hot Springs AR 58 66 35 63 / 60 30 0 0 Little Rock AR 61 67 36 63 / 60 50 0 0 Monticello AR 65 74 38 64 / 70 60 0 0 Mount Ida AR 56 63 33 63 / 60 30 0 0 Mountain Home AR 52 59 32 60 / 70 40 0 0 Newport AR 59 64 35 61 / 80 60 0 0 Pine Bluff AR 63 70 37 63 / 70 50 0 0 Russellville AR 56 62 33 62 / 60 30 0 0 Searcy AR 60 66 35 62 / 70 50 0 0 Stuttgart AR 62 68 37 62 / 70 50 0 0 && .LZK Watches/Warnings/Advisories... Lake Wind Advisory from 6 PM this evening to noon CST Wednesday FOR Arkansas-Baxter-Boone-Bradley-Calhoun-Clark-Cleburne- Cleveland-Conway-Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Lincoln- Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike- Polk-Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...51 / Long Term...46
Hazardous weather outlook, Feb 28, 4:50 PM CST, 31 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 450 PM CST Tue Feb 28 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011115- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 450 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Isolated to scattered thunderstorms will develop this evening and become more numerous tonight. Isolated to scattered strong to severe storms will be seen, with large hail, damaging winds and a few isolated tornadoes possible. Isolated storms this evening will transition to a line of storms later tonight as a cold front moves into the state from the northwest. Damaging winds will be possible along this line of storms, with hail and tornadoes a lesser threat at that time. Isolated areas of heavy rain will also be possible with localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The storm system and cold front will be pushing east of Arkansas on Wednesday, and push the storms east of Arkansas. An isolated strong to severe storm will be possible until the cold front pushes east of Arkansas. Then high pressure will build into the area and bring cooler and dry weather into the weekend. .Spotter Information Statement... Spotter Activation will be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Feb 28, 3:38 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
338 PM CST TUE FEB 28 2017
ARZ041-052-282215-
Pike AR-Montgomery AR-
338 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 415 PM CST...
At 338 PM CST, Doppler radar was tracking a strong thunderstorm near
Daisy, or 13 miles east of Umpire, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Glenwood... Norman...
Daisy... Daisy State Park...
Black Springs... Bear Creek Public Use Area...
Salem in Pike County... Langley...
Lodi... Fancyhill...
Hopper... Kirby...
New Hope in Pike County... Caddo Gap...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 1000 PM CST for western and
southwestern Arkansas.
LAT...LON 3453 9367 3449 9350 3442 9341 3418 9371
3419 9389 3423 9393 3426 9392 3427 9394
TIME...MOT...LOC 2138Z 223DEG 35KT 3426 9381
CavanaughSpecial weather statement, Feb 28, 4:07 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
407 PM CST TUE FEB 28 2017
ARZ039-042-043-282245-
Perry AR-Saline AR-Garland AR-
407 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...NORTHWESTERN
GARLAND...NORTHWESTERN SALINE AND EASTERN MONTGOMERY COUNTIES UNTIL
445 PM CST...
At 406 PM CST, Doppler radar was tracking a strong thunderstorm near
Lake Ouachita State Park, or 13 miles northwest of Hot Springs,
moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hot Springs Village... Mountain Pine...
Jessieville... Lake Ouachita State Park...
Meyers... Avant...
Lena Landing Rec Area... Hamilton...
Crystal Springs Landing... Mountain Valley...
Crystal Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CST for central and
western Arkansas.
LAT...LON 3462 9340 3486 9315 3486 9281 3465 9298
3444 9340 3448 9341
TIME...MOT...LOC 2206Z 231DEG 37KT 3460 9325
CavanaughSpecial weather statement, Feb 28, 4:20 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
420 PM CST TUE FEB 28 2017
ARZ041-282300-
Montgomery AR-
420 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARLAND AND EASTERN
MONTGOMERY COUNTIES UNTIL 500 PM CST...
At 419 PM CST, Doppler radar was tracking a strong thunderstorm over
Norman, or 8 miles south of Mount Ida, moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mount Ida... Norman...
Black Springs... Silver...
Fancyhill... Hopper...
Fannie... Hurricane Grove...
Caddo Gap... Washita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CST for central and
western Arkansas.
LAT...LON 3474 9342 3474 9340 3445 9341 3435 9359
3435 9379 3445 9380
TIME...MOT...LOC 2219Z 225DEG 41KT 3444 9366
CavanaughSpecial weather statement, Feb 28, 4:30 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
430 PM CST TUE FEB 28 2017
ARZ039-042>044-282315-
Pulaski AR-Perry AR-Saline AR-Garland AR-
430 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHEASTERN
CONWAY...SOUTHWESTERN FAULKNER...NORTH CENTRAL GARLAND...NORTHWESTERN
SALINE AND NORTHWESTERN PULASKI COUNTIES UNTIL 515 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm over
Jessieville, or 8 miles northwest of Hot Springs Village, moving
northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hot Springs Village... Perryville...
Houston... Little Italy...
Jessieville... Wye Mountain...
Williams Junction... Roland in Pulaski County...
Bigelow... Fourche...
Antioch in Perry County... Wye...
Mountain Valley... Oak Grove in Perry County...
New Dixie... Long Mountain...
Paron... Hamilton...
Thornburg... Pleasant Valley in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CST for central
Arkansas.
LAT...LON 3475 9321 3508 9267 3511 9264 3509 9263
3508 9264 3508 9261 3503 9257 3501 9260
3497 9259 3496 9256 3495 9251 3489 9246
3460 9309
TIME...MOT...LOC 2230Z 236DEG 34KT 3472 9308
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:07 PM CST | Special Weather Statement | LZK | Izard | 53 min |
| Feb 28, 2:57 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 27 hr |
| Feb 28, 3:38 PM CST | Special Weather Statement | LZK | Montgomery | 37 min |
| Feb 28, 4:07 PM CST | Special Weather Statement | LZK | Garland | 38 min |
| Feb 28, 4:20 PM CST | Special Weather Statement | LZK | Montgomery | 40 min |
| Feb 28, 4:30 PM CST | Special Weather Statement | LZK | Perry | 45 min |
| Feb 28, 4:33 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 42 min |
| Feb 28, 4:36 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Feb 28, 5:04 PM CST | Tornado Warning | LZK | Garland, Saline | 41 min |
| Feb 28, 5:43 PM CST | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 32 min |
| Feb 28, 5:54 PM CST | Tornado Warning | LZK | Faulkner, Pulaski | 35 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.